Russell DeVore, MD; James Whitlock, MD; John D. Hainsworth, MD; David H. Johnson, MD
Acute nonlymphocytic leukemia has been increasingly recognized as a complication of cancer treatment. Therapy-related leukemia has commonly been reported (1) after treatment of lymphomas and solid tumors in which alkylating agents (in particular cyclophosphamide, chlorambucil, and melphalan) have been a major component of the patient's initial therapy. Newer agents such as cisplatin and etoposide are not commonly recognized as being leukemogenic. In one large cohort of patients with testicular cancer, no case of therapy-related leukemia was identified (2) although all patients received cisplatin-based chemotherapy. Therefore, when one of our patients with testicular cancer developed acute nonlymphocytic leukemia after chemotherapy with
Russell DeVore, James Whitlock, John D. Hainsworth, David H. Johnson. Therapy-Related Acute Nonlymphocytic Leukemia with Monocytic Features and Rearrangement of Chromosome 11q. Ann Intern Med. 1989;110:740–742. doi: 10.7326/0003-4819-110-9-740
Download citation file:
Published: Ann Intern Med. 1989;110(9):740-742.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use